| Model Number |
RBY2C1857-B |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Further evaluation revealed that the ddt was fractured off the distal tip of the pusher assembly.If the ruby coil is forcefully retracted against resistance, damage such as a ddt fracture may occur.This damage likely contributed to the embolization coil detaching from its pusher assembly during the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil and a non-penumbra microcatheter.During the procedure, while advancing a ruby coil through the microcatheter the physician experienced resistance and subsequently, the ruby coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed.The procedure was completed using additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.